[Skip to Content]
[Skip to Content Landing]
Article
July 1962

Corneal Toxicity of the Pediculocide A-200 Pyrinate

Author Affiliations

Boston
From the Howe Laboratory of Ophthalmology, Harvard University Medical School, Massachusetts Eye and Ear Infirmary.

Arch Ophthalmol. 1962;68(1):36. doi:10.1001/archopht.1962.00960030040008
Abstract

Five patients who had acute chemical erosion of the cornea secondary to the pediculocide A-200 Pyrinate * have been seen at the Massachusetts Eye and Ear Infirmary in the past 8 months. The symptoms were acute and severe, but complete healing ensued.

All patients were between ages 3 and 8 years, and all had recently applied A-200 Pyrinate to the head region. Two patients were injured with the undiluted agent, 3 with the diluted agent. The agent was diluted when the patients rinsed their hair, which had been previously treated with A-200 Pyrinate. One of the latter patients had gone swimming and allowed water from her hair to run in her eyes immediately after immersion of her head. All patients were examined within 5 hours following the corneal injury, and all showed similar signs. These consisted of blepharospasm, which was relieved with topical anesthetics; absence of the epithelium over most of

First Page Preview View Large
First page PDF preview
First page PDF preview
×